Eosinophilia-myalgia syndrome is a very rare disorder characterized by the acute onset of peripheral eosinophilia and myalgias. However, the syndrome also encompasses a range of systemic symptoms, including lung disease, myocarditis, encephalopathy, neuropathy, and skin lesions. It is thought to be caused by an inflammatory microangiopathy.
The disease is most associated with a 1989-1990 outbreak caused by L-tryptophan sleep aids. Over 1000 cases were attributed to the outbreak.
Prednisone and other immunosuppressive drugs improve some of the symptoms of the disease, but other symptoms, such as neuropathy, can chronically remain.
ICD10CM: M35.89 – Other specified systemic involvement of connective tissue
Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.